Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jun 1, 2011, 9:05 AM EDT for Allegany County, New York. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2011, 9:05 AM EDT (13:05 UTC)
- Expired
- Jun 1, 2011, 9:30 AM EDT
- In force
- 25 min
- Issued by
- NWS Buffalo, NY
County Allegany County, NY
The radar
The Buffalo radar (KBUF), 99 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 1.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 937 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
759 WWUS81 KBUF 011305 SPSBUF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 905 AM EDT WED JUN 1 2011 NYZ021-011330- ALLEGANY NY- 905 AM EDT WED JUN 1 2011 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 902 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM WAS LOCATED OVER CENTRAL ALLEGANY COUNTY...AND MOVING EAST AT 40 MPH TOWARDS SOUTHERN BIRDSALL AND ALMOND. THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4225 7797 4241 7799 4245 7772 4226 7773 $$ THOMAS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 1, 6:59 AM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 1, 6:59 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
659 AM EDT WED JUN 1 2011
.SYNOPSIS...
A COLD FRONT THAT BROUGHT ISOLATED SHOWERS AND THUNDERSTORMS TO THE
AREA OVERNIGHT WILL MOVE INTO EASTERN NEW YORK AND NEW ENGLAND THIS
AFTERNOON. SKIES WILL CLEAR FROM WEST TO EAST THIS MORNING...WITH
NOTICEABLY COOLER AIR BEING USHERED ACROSS THE REGION ON GUSTY
WINDS. EXPANSIVE HIGH PRESSURE WILL BUILD ACROSS THE GREAT LAKES
REGION TONIGHT INTO EARLY FRIDAY WITH FAIR AND MUCH MORE COMFORTABLE
CONDITIONS.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE STRONG CONVECTION THAT IMPACTED PARTS OF THE NORTH COUNTRY
DURING THE EARLY MORNING HOURS HAS SHIFTED INTO EASTERN NEW YORK
STATE. MEANWHILE...KBUF RADAR DOES SHOW A FEW CELLS POPPING UP OVER
CHAUTAUQUA AND NORTHWEST CATTARAUGUS COUNTIES. THIS PCPN IS FORMING
RIGHT ALONG THE COLD FRONT WHICH IS APPROACHING WESTERN NEW YORK...A
LITTLE BEHIND SCHEDULE. THE NAM12 QPF OUTPUT SEEMS TO HAVE THE BEST
HANDLE ON THE CURRENT TRENDS. BASED ON THIS...WILL REINTRODUCE
CHANCE POPS FOR SHOWERS ACROSS THE SOUTHERN TIER THIS MORNING
AS THE FRONT CONTINUES TO PUSH EAST ACROSS THE AREA. THE NAM ALSO
TARGETS THE NORTH COUNTRY WITH A LITTLE MORE PCPN THIS MORNING WHEN
THERE WILL BE A LITTLE MORE INSTABILITY GENERATED FROM DAYTIME
HEATING. THEREFORE...WILL LEAVE IN LOW CHANCE POPS FOR SHOWERS
THROUGH MID MORNING FOR AREAS EAST OF LAKE ONTARIO. ACROSS THE REST
OF THE CWA...EXPECT A NARROW BAND OF CLOUDS TO ACCOMPANY THE FRONTAL
PASSAGE.
THE IR AND VISIBLE SATELLITE IMAGES STILL SHOW GOOD CLEARING SETTING
UP BEHIND THE COLD FRONT. EXPECT THIS TREND TO BE THE CASE ACROSS
THE CWA LATER THIS MORNING INTO THE AFTERNOON. THE COMBINATION OF
INCREASING SUNSHINE...MODEST COLD AIR ADVECTION ALOFT AND THE
PRESENCE OF 40 TO 50 KNOT WINDS AT 850 MB WILL LEAD TO RATHER WINDY
CONDITIONS ACROSS THE CWA LATER THIS MORNING AND THROUGHOUT THE
AFTERNOON. AS SOUTHWEST TO WEST WINDS FUNNEL DOWNWIND OF LAKE
ERIE...FREQUENT WIND GUSTS UP TO 40 MPH ARE POSSIBLE ACROSS THE
NIAGARA FRONTIER EASTWARD TO ROCHESTER. A SIMILAR TREND IS LIKELY
EAST OF LAKE ONTARIO A LITTLE LATER IN THE DAY.
VERY WARM CONDITIONS ARE IN PLACE ACROSS THE CWA EARLY THIS
MORNING...WITH READINGS STILL RANGING THROUGH THE 70S. WITH STEADY
COLD AIR ADVECTION FORECAST TO TAKE PLACE THROUGHOUT THE DAY...MANY
LOCATIONS ACROSS WESTERN NEW YORK WILL SEE STEADY OR SLOWLY FALLING
TEMPERATURES AS THE DAY WEARS ON. EXPECT TEMPERATURES TO RECOVER
AGAIN ACROSS PARTS OF THE GENESEE VALLEY AND SOUTHERN FINGER LAKES
WHERE THERE WILL BE LESS OF A COOLING INFLUENCE FROM THE LAKES.
THERE WILL ALSO BE A REFRESHING DROP IN HUMIDITY LEVELS BEHIND THE
FRONT AS DEWPOINTS COOL THOUGH THE 50S DURING THE AFTERNOON.
TONIGHT...THE UPPER LEVEL AND SURFACE LOWS WILL CONTINUE TO HEAD
EAST ACROSS QUEBEC PROVINCE WHILE COLDER AIR CONTINUES TO ADVECT
EAST ACROSS THE LOWER LAKES AND NEW ENGLAND. EXPECT MAINLY CLEAR
SKIES ACROSS MOST OF THE CWA AS DRIER AIR CONTINUES TO ADVECT BEHIND
THE DEPARTED COLD FRONT. THE EXCEPTION TO THIS GENERAL TREND WILL BE
OVER THE NORTH COUNTRY WHERE THE SOUTHERN EDGE OF THE MOISTURE
WRAPPING AROUND THE UPPER LOW MAY GENERATE MORE CLOUDS DURING THE
SECOND HALF OF THE NIGHT.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
FAIRLY VIGOROUS UPPER LEVEL TROUGH CLIPS THE NORTH COUNTRY ON
THURSDAY AS IT DROPS SE FROM EASTERN ONTARIO TO NEW ENGLAND. THIS
WILL RESULT IN SOME CLOUDINESS BUT ONLY ISOLD SHOWERS. 850 MB TEMPS
OF ZERO TO +2 WILL ONLY SUPPORT U50S/NR 60 AT BEST OVER THERE.
FURTHER WEST...LOOK FOR PLENTY OF SUNSHINE ACROSS WESTERN NY BUT IT
WILL BE COOL AND STILL A BIT BREEZY. 850 MB TEMPS OF 4C OR SO SUPPORT
ONLY L-M 60S...A REFRESHINGLY COOL DAY. CLEAR AND COLD ALL AREAS
THURS NT...CHILLIEST IN A FEW WEEKS WITH TEMPS IN 40S...SOME U30S
SRN TIER VALLEYS AND E OF LK ONTARIO IF IT CLEARS IN TIME. CANT RULE
OUT SOME RARE EARLY JUNE FROST IN OUR NORMALLY COLDEST SPOTS.
WILL MAKE SOME CHANGES TO FRIDAY/FRIDAY NIGHT. 00Z MODELS HAVE
BACKED OFF ON ANY PRECIP BUT STILL SHOW RIBBON OF CLOUDINESS
ASSOCIATED WITH A GROWING WARM FRONT WHICH WILL EDGE INTO FAR
WESTERN AREAS LATE FRI AFTERNOON AND LINGER FRI NT. ONLY A COUPLE OF
MEMBERS OF THE LATEST SREF SHOW ANY QPF AT BUF LATER FRI...MANY OF
THEM DID IN EARLIER RUNS TUESDAY. HELD 20 POPS FAR WEST THROUGH FRI
NT...BUT SHARP GRADIENT TO NEAR ZERO E OF GENESEE VALLEY. TEMPS
FRIDAY WILL REBOUND TO SEASONAL LEVELS...L-M 70S AS CORE OF COLDEST
AIR PASSES OFF TO OUR EAST.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
A BROAD UPPER LEVEL RIDGE WILL BUILD ACROSS THE NATIONS
MID-SECTION...KEEPING THE REGION IN A FAIRLY INACTIVE PATTERN DURING
THE PERIOD. THE WEAK WARM FRONTAL BOUNDARY WILL SLOWLY WORK EAST
ACROSS THE REGION DURING SATURDAY. THE FRONT WILL BE WEAK...SO WILL
CONTINUE WITH ONLY LOW CHANCE POPS ON SATURDAY. DESPITE THE CHANCE
OF SHOWERS...EXPECT PART OF SATURDAY TO BE SALVAGED AS THE BOUNDARY
LIFTS TO THE NORTHEAST...WITH WARMER TEMPERATURES BUILDING BEHIND
THE FRONT.
HIGH PRESSURE WILL REGAIN CONTROL SUNDAY AND MONDAY...WITH BOTH DAYS
LOOKING TO BE QUITE PLEASANT WITH AMPLE SUNSHINE AND SEASONABLY
WARM. A WEAK BOUNDARY WILL APPROACH LATER TUESDAY...BUT TIMING AND
STRENGTH OF THIS FEATURE STILL TOO MARGINAL TO GO ANY HIGHER THAN
SLIGHT CHANCE POPS FOR NOW AT THAT TIME.
ALL IN ALL...A MOST WELCOME PERIOD OF DRYING AND WARMTH WILL
COINCIDE WITH SEASONALLY VERY HIGH EVAPORATION RATES TO CONTINUE
TO DRY OUT OUR SOGGY FIELDS AND GARDENS.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
A FEW MORE SHOWERS AND ISOLATED THUNDERSTORMS WILL ALONG THE COLD
FRONT AS IT CROSSES THE AREA THIS MORNING. VFR CONDITIONS WILL BE
THE RULE MOST OF THE DAY...BUT VSBYS MAY LOWER BRIEFLY TO MVFR THIS
MORNING AS THE FRONT INTERACTS WITH LOW LEVEL MOISTURE STILL IN
PLACE.
CLEARING SKIES AND COLD AIR ADVECTION BEHIND THE FRONT WILL ALLOW
HIGHER MOMENTUM WINDS ALOFT TO TRANSFER DOWN TO THE SURFACE. THIS
WILL CAUSE SURFACE WINDS TO GUST UP TO 35 KNOTS...ESPECIALLY
DOWNWIND OF THE LAKES LATER THIS MORNING AND DURING THE AFTERNOON.
EXPECT MAINLY CLEAR SKIES TONIGHT...WITH SOME VFR STRATO-CU OR MID
LEVEL CLOUDS POSSIBLE VCNTY KART.
OUTLOOK...
THURSDAY THROUGH SUNDAY...MAINLY VFR.
&&
.MARINE...
STRONG COLD AIR ADVECTION BEHIND A PASSING COLD FRONT WILL CAUSE
HIGHER WINDS ALOFT TO MIX DOWN TO THE LAKE SURFACES.
THEREFORE...SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR ALL
NEARSHORES AS NOTED BELOW. EXPECT WINDS TO DIMINISH TONIGHT ON THE
NIAGARA RIVER AND LAKE ERIE...THOUGH WINDS WILL STILL REMAIN GUSTY
ON LAKE ONTARIO...WHERE SMALL CRAFT CONDITIONS ARE EXPECTED TO LAST
THROUGH THURSDAY.
&&
.CLIMATE...
AS HAS BEEN WELL ADVERTISED...BUFFALO HAD ITS WETTEST MAY AND
WETTEST SPRING IN HISTORY. ROCHESTER WAS ALSO WET...WITH 2ND WETTEST
SPRING EVER. DETAILS ARE IN RECORD REPORT TO BE ISSUED BY 6 AM. MAY
CLIMATE NOTES ALSO WILL BE ISSUED EARLY THIS MORNING. ROCHESTER
ENDED MAY WITH A RECORD TYING 91 DEGREES (1944) ON TUESDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR LEZ020-040-
041.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR
LOZ030.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THURSDAY FOR LOZ042-
043.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 10 PM EDT
THURSDAY FOR LOZ044-045.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 4 AM
EDT THURSDAY FOR SLZ022-024.
&&
SYNOPSIS...TJP
NEAR TERM...TJP
SHORT TERM...SFM
LONG TERM...APFFEL/SFM
AVIATION...TJP
MARINE...SFM/TJP
CLIMATE...Hazardous weather outlook, Jun 1, 5:12 AM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 512 AM EDT WED JUN 1 2011 NYZ001>008-010>014-019>021-085-020915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 512 AM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-020915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 512 AM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SFM
In the hours before
Special weather statement, Jun 1, 3:24 AM EDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
324 AM EDT WED JUN 1 2011
NYZ006-007-010830-
JEFFERSON NY-OSWEGO NY-
324 AM EDT WED JUN 1 2011
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 324 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED 10 MILES WEST OF
OSWEGO...AND MOVING EAST AT 30 MPH.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4348 7587 4342 7662 4346 7656 4348 7649
4353 7642 4354 7637 4352 7635 4354 7624
4358 7621 4370 7621 4375 7593
TJPSpecial weather statement, Jun 1, 4:26 AM EDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
426 AM EDT WED JUN 1 2011
NYZ008-010930-
LEWIS NY-
426 AM EDT WED JUN 1 2011
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 422 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED 8 MILES WEST OF LOWVILLE...AND
MOVING EAST AT 40 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
CASTORLAND...
LOWVILLE AND MARTINSBURG...
CROGHAN...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4368 7571 4386 7576 4396 7515 4395 7514
4374 7512
TJPLocal storm report, Jun 1, 5:10 AM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
510 AM EDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM TSTM WND DMG 5 E CROGHAN 43.90N 75.29W
06/01/2011 LEWIS NY LAW ENFORCEMENT
TREE DOWN IN BELFORT JUST E OF CROGHAN.
&&
EVENT NUMBER BUF1100109
SFMSpecial weather statement, Jun 1, 9:05 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 905 AM EDT WED JUN 1 2011 NYZ021-011330- ALLEGANY NY- 905 AM EDT WED JUN 1 2011 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 902 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM WAS LOCATED OVER CENTRAL ALLEGANY COUNTY...AND MOVING EAST AT 40 MPH TOWARDS SOUTHERN BIRDSALL AND ALMOND. THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4225 7797 4241 7799 4245 7772 4226 7773 THOMAS
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:21 AM EDT | Special Marine Warning | BUF | 54 min | |
| Jun 1, 3:24 AM EDT | Special Weather Statement | BUF | Oswego | 66 min |
| Jun 1, 4:26 AM EDT | Special Weather Statement | BUF | Lewis | 64 min |
| Jun 1, 4:47 AM EDT | Severe Thunderstorm Warning | BUF | Lewis | 17 min |
Nearby
Special Weather Statements in New York, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.